| Model Number |
BEA25-80/I16-40 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/07/2022
Type of Reportable Event
Death
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).The stent grafts were placed with no complications during the procedure; however, the patient had a low ejection fraction rate and might have gone into cardiogenetic shock and passed away two (2) hours post procedure.
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the death event is confirmed.This is consistent with the reported adverse event/incident.The most likely causation for this reported event is anatomy and procedure related.It was reported on transthoracic echocardiogram that the patient had a low ejection fraction of 25-30% (norm 50-75%)).This may have contributed to hemodynamic instability leading to patient death.The patient had severe peripheral arterial disease, initially admitted on (b)(6) 2022 with black toes and a probably amputation in the future.The patient was also hypoxic with pneumonia on admission.The final patient status was reported to patient deceased 2 hours post procedure on (b)(6) 2022.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: date received by manufacturer - updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.